MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXPP1B120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fall (1848)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: name of surgery? total knee arthroplasty.Patient demographics: initials / id, gender, age or date of birth; bmi? unk.Product lot of product used? unk.Current patient status: no problem.Epidermis: clr222us was used intraoperatively, but product characteristics were not announced to the nurse.It was removed 2 days after surgery and a wayward taping was applied.Dermis: sxpp1b120 was used intraoperatively.However, suture breakage occurred due to the patient fall.Fascia: sxpp1a440 was used.However, suture breakage occurred during the fall.The wound was closed early and the patient was discharged from the hospital.There is no doubt that the patient's violent fall caused the suture breakage.Related medwatch reports: 2210968-2023-09019.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty procedure on (b)(6) 2023 and barbed suture was used.On (b)(6) 2023, the patient fell during rehabilitation and the wound opened by accident and was re-sutured.The surgeon said this was not a product defect.The patient is in the hospital.Additional information was requested.

Brand Name
SFX SPI PDS+ UNI VIO 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18163616
Report Number2210968-2023-09018
Device Sequence Number15114820
Product Code NEW
UDI-Device Identifier10705031240865
UDI-Public10705031240865
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown